Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 113, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 2024, 10:19 PM CDT for 6 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2024, 10:19 PM CDT (03:19 UTC)
- Expired
- May 8, 2024, 11:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Camp County, TX, Franklin County, TX, Morris County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:27 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3996 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 10.0
The text
As transmitted.
983
WUUS54 KSHV 090319
SVRSHV
TXC063-159-343-449-459-499-090415-
/O.NEW.KSHV.SV.W.0113.240509T0319Z-240509T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1019 PM CDT Wed May 8 2024
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Franklin County in northeastern Texas...
Northeastern Wood County in northeastern Texas...
Northwestern Upshur County in northeastern Texas...
Southern Morris County in northeastern Texas...
Southern Titus County in northeastern Texas...
Camp County in northeastern Texas...
* Until 1115 PM CDT.
* At 1018 PM CDT, severe thunderstorms were located along a line
extending from near Scroggins to near Winnsboro to Quitman to
Golden, moving east at 40 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Gilmer, Mineola, Pittsburg, Winnsboro, Leesburg, Daingerfield,
Quitman, Lone Star, Cason, Scroggins, Rocky Branch, Hainesville,
Rosewood, Jenkins, Newsome, Midway, Rocky Mound, Roeder, Harvard,
and Center Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.
&&
LAT...LON 3278 9549 3297 9529 3309 9525 3315 9465
3300 9465 3289 9475 3270 9496 3268 9551
TIME...MOT...LOC 0318Z 264DEG 34KT 3304 9519 3293 9525 3279 9542 3273
9554
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
092 follow-up statements
364
WWUS54 KSHV 090345
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1045 PM CDT Wed May 8 2024
TXC159-090354-
/O.CAN.KSHV.SV.W.0113.000000T0000Z-240509T0415Z/
Franklin TX-
1045 PM CDT Wed May 8 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of Franklin
County. Therefore, the warning for Franklin County has been
cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.
&&
LAT...LON 3279 9531 3294 9518 3303 9511 3309 9465
3300 9465 3289 9475 3270 9496 3269 9536
TIME...MOT...LOC 0344Z 268DEG 33KT 3297 9500 3292 9503 3283 9508 3278
9517 3271 9531
$$
TXC063-343-449-459-499-090415-
/O.CON.KSHV.SV.W.0113.000000T0000Z-240509T0415Z/
Wood TX-Upshur TX-Morris TX-Titus TX-Camp TX-
1045 PM CDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL WOOD...NORTHWESTERN UPSHUR...SOUTHERN MORRIS...
SOUTHEASTERN TITUS AND CAMP COUNTIES...
At 1044 PM CDT, severe thunderstorms were located along a line
extending from near Pittsburg to near Leesburg to near Rosewood to 12
miles south of Scroggins to near Hainesville, moving east at 40 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Gilmer, Pittsburg, Leesburg, Daingerfield, Lone Star, Rosewood,
Cason, Jenkins, Newsome, Midway, Rocky Mound, Perryville, Holly
Springs, Lafayette, Center Point, Bettie, and Grice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
&&
LAT...LON 3279 9531 3294 9518 3303 9511 3309 9465
3300 9465 3289 9475 3270 9496 3269 9536
TIME...MOT...LOC 0344Z 268DEG 33KT 3297 9500 3292 9503 3283 9508 3278
9517 3271 9531
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
09455
WWUS54 KSHV 090402
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1102 PM CDT Wed May 8 2024
TXC449-090411-
/O.CAN.KSHV.SV.W.0113.000000T0000Z-240509T0415Z/
Titus TX-
1102 PM CDT Wed May 8 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TITUS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of Titus
County. Therefore, the warning for Titus County has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.
&&
LAT...LON 3278 9523 3288 9511 3298 9501 3298 9467
3289 9475 3270 9496 3269 9529
TIME...MOT...LOC 0401Z 267DEG 30KT 3290 9490 3284 9494 3279 9497 3273
9511
$$
TXC063-343-459-499-090415-
/O.CON.KSHV.SV.W.0113.000000T0000Z-240509T0415Z/
Wood TX-Upshur TX-Morris TX-Camp TX-
1102 PM CDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL WOOD...NORTHWESTERN UPSHUR...SOUTHERN MORRIS AND
SOUTHEASTERN CAMP COUNTIES...
At 1101 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Pittsburg to near Gilmer to near
Rosewood, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Gilmer, Lone Star, Jenkins, Rosewood, Midway, Lafayette, Center
Point, Holly Springs, Bettie, and Grice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
&&
LAT...LON 3278 9523 3288 9511 3298 9501 3298 9467
3289 9475 3270 9496 3269 9529
TIME...MOT...LOC 0401Z 267DEG 30KT 3290 9490 3284 9494 3279 9497 3273
9511
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 10:08 PM CDT, 11 minutes earlier.
Area forecast discussion, May 8, 10:08 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1008 PM CDT Wed May 8 2024 ...New UPDATE, SHORT TERM... .UPDATE... Issued at 1001 PM CDT Wed May 8 2024 Expanded Tornado Watch 210 in time to midnight and included some Arkansas counties for a while longer too active SVR warnings. && .UPDATE... Issued at 923 PM CDT Wed May 8 2024 Primarily to warm overnight lows at this time. && .SHORT TERM... (Tonight through Friday Night) Issued at 1001 PM CDT Wed May 8 2024 The HRRR has been wrong before, so we will give these storms a couple more hours of breathing room along our I-30 corridor with the Tornado Watch editing so to speak. Lots of CAPE and momentum now with radar trying to play connect the dots on these towers. We have kept some maybe severe wording in for the overnight at this time. More to come by midnight and of course and in our new zone package for the day ahead with our broad I-20 corridor Enhanced Risk for day 2. /24/ && .LONG TERM... (Friday through next Tuesday) Issued at 339 PM CDT Wed May 8 2024 Quieter weather briefly returns through the weekend before precipitation chances are reintroduced early next week. Quasi- zonal flow aloft will allow for a mid-level trough to drift eastward across the Four Corners into the Southern Plains. This trough, in combination with ridging shifting further east across the Mississippi River, will maintain enhanced southerly flow and moisture through most of early next week. Precipitation chances will remain through the same time period as a result. /16/ && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Wed May 8 2024 Widespread haze originating from Mexico and Central America will result in some instances of MVFR visibilities at the start of the period. A complex of strong to severe convection is expected to enter portions of Southeast Oklahoma and Northeast Texas around 09/02z before moving southeast affecting most TAF sites. The storms should begin to rapidly weaken after midnight local time, so convection was not mentioned at KMLU or KLFK. Low clouds are expected to rapidly develop after the storms dissipate resulting in widespread IFR/LIFR flight conditions. A slow improvement is expected after daybreak Thursday, but VFR conditions should return to most sites by 09/18z. More strong to severe thunderstorms are anticipated to affect Southeast Oklahoma and East Texas, potentially affecting KTYR, near the end of this TAF cycle. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 75 90 67 83 / 40 30 50 0 MLU 75 90 65 81 / 30 20 60 0 DEQ 66 86 58 80 / 60 30 30 0 TXK 72 87 62 81 / 70 30 40 0 ELD 72 86 61 80 / 60 20 40 0 TYR 72 88 65 82 / 40 40 40 0 GGG 74 88 65 82 / 40 30 50 0 LFK 74 92 67 84 / 10 30 40 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....16 AVIATION...09
Hazardous weather outlook, May 8, 3:44 PM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 344 PM CDT Wed May 8 2024 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-092045- Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- 344 PM CDT Wed May 8 2024 ...TORNADO WATCH 210 IN EFFECT UNTIL 10 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and thunderstorms, some possibly severe, are expected to increase this afternoon and evening over East Texas, Southwest Arkansas, and Southeast Oklahoma, ahead of a weak cold front and associated upper level disturbance. Hail, damaging wind, and the chance for a tornado or two will all be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional showers and thunderstorms should redevelop Thursday afternoon and evening near the slow moving front, with the severe weather threat for damaging winds over the region all possible over these areas. This will diminish Thursday night as the front shifts south of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167- 092045- Hempstead-Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster- Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 344 PM CDT Wed May 8 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and thunderstorms, some possibly severe, are expected to increase Wednesday afternoon and evening over East Texas, Southwest Arkansas, and Southeast Oklahoma, ahead of a weak cold front and associated upper level disturbance. Storms are expected to diminish late over northwest Louisiana. Hail, damaging wind, and the chance for a tornado or two will all be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional showers and thunderstorms should redevelop Thursday afternoon and evening near the slow moving front, with the severe weather threat for damaging winds over the region all possible over these areas. This will diminish Thursday night as the front shifts south of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 16
In the hours before
Local storm report, May 8, 9:40 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
940 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM Hail Harris 33.75N 94.73W
05/08/2024 M1.00 Inch McCurtain OK Public
Public report of hail up to quarter size
falling in the Harris community. Time
estimated by radar.
&&
BBLocal storm report, May 8, 10:17 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1017 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM Tstm Wnd Dmg 10 NNE Detroit 33.78N 95.17W
05/08/2024 Red River TX Emergency Mngr
Trees reported down on CR 2235 near Bagwell.
Time estimated by radar.
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 54 min |
| May 8, 8:20 PM CDT | Tornado Warning | SHV | Red River | 40 min |
| May 8, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 48 min |
| May 8, 9:24 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Wood | 66 min |
| May 8, 9:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| May 8, 10:09 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 51 min |
| May 8, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 63 min |
| May 8, 10:58 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 42 min |
| May 8, 11:26 PM CDT | Special Weather Statement | SHV | Marion | 49 min |
| May 9, 12:31 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 44 min |
| May 9, 12:34 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 28 min |
| May 9, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Morris, Red River, Titus | 55 min |
| May 9, 4:59 PM CDT | Tornado Warning | SHV | Franklin, Red River, Titus | 29 min |
| May 9, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.